What causes heartburn after taking Atenolol?

default
Posted on Mon, 8 Jun 2015 in Hypertension and Heart Disease
Question: I took 2 -50 mg tabs of Atenolol within 12 hour time frame not realizing until now. that I am having heartburn symptoms, and burning in my chest. I know a lot of people take more than this,on a daily basis, and it was an oversight on my part. I remember reading in instructions, that not to take if forgot/double dose, which it had been about 12 hours since I took the last one. Hoping this will pass and not to worry until it goes through my system when not used to this amount in such a short tine period of time?
doctor
Answered by Dr. Lilit Baghdasaryan 25 minutes later
Brief Answer:
Should check blood pressure and pulse

Detailed Answer:
Dear Mrs,

You should check your pulse and blood pressure. If pulse is not below 55, and you don't have low blood pressure, then you don't have serious side effects.
But if you have heartburn, it can be something not related to Atenolol.
It can be caused by stomach problems or cardiac problems.

Hope I could help you.

Wishing you good health

In case of further questions don't hesitate to ask

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lilit Baghdasaryan

Cardiologist

Practicing since :2007

Answered : 1536 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Atenolol

doctor1 MD

Im sitting in front of my computer and had a sudden dizzy spell with slight nausea. I suffer from hpertension - have been on medication for a...

doctor1 MD

Brian is on Tenormin ,coversyl and ikorel. He collapsed a few days ago (was unconscious) and taken by ambulance to the hospital.Extensive tests...

doctor1 MD

I had an ekg with irregular T waves. I have a history of irregular heartbeats, but they are under control by taking Atenolol. I had the ekg because...

doctor1 MD

I am a type 2 diabetic and hypertensive well controlled on Atenolol 50 mg once a day. I am also taking Enalapril 10 mg twice a day regularly....

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1...

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2